Thunderstorm Wind, Marshall
- When
- June 18, 3:50 PM EST
- Where
- Marshall County, 0.86 mi NE of Tippecanoe
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.210, -86.110
Trees down.
Line of storms developed in a weakly sheared environment. Isolated pockets of mainly tree damage where cores collapsed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IWX wrote it up.
Line of storms developed in a weakly sheared environment. Isolated pockets of mainly tree damage where cores collapsed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 18, 2:05 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EDT THU JUN 18 2015 .SYNOPSIS... ISSUED AT 301 PM EDT THU JUN 18 2015 SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AHEAD OF A COLD FRONT INTO THIS EVENING WITH LOCALLY HEAVY RAIN AND ISOLATED STRONG WIND GUSTS POSING A THREAT. DRIER CONDITIONS WILL MOVE IN BY FRIDAY FOR MOST OF THE AREA. LOWS TONIGHT WILL REACH THE UPPER 50S TO LOWER 60S. HIGHS ON FRIDAY WILL CLIMB BACK INTO THE 70S. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 301 PM EDT THU JUN 18 2015 ...SHORT TERM HEAVY RAIN THREAT MAY BE EVOLVING... TROPICAL PLUME FROM REMNANTS OF TS BILL BRING REINTRODUCED INTO THE AREA AHEAD OF THE MAIN COLD FRONT AND UPPER LEVEL SUPPORT. SEVERE THREAT STILL EXISTS ACROSS SE HALF OF THE AREA WITH CAPES IN EXCESS OF 2000 J/KG IN PLACE. HOWEVER MUCH GREATER CONCERN WILL BE TORRENTIAL RAINFALL IN AREAS THAT CAN'T TAKE ANY MORE. HOPING THAT THINGS WILL REMAIN PROGRESSIVE ENOUGH THAT WIDESPREAD ISSUES WON'T ARISE BUT TRENDS WILL BE MONITORED CLOSELY FOR AREAL/FLASH FLOOD WARNINGS INTO THE EVENING. FRONT WILL SINK SLOWLY SOUTH INTO THE AREA THIS EVENING AND LINGER IN THE SOUTH OVERNIGHT WARRANTING SLGT CHC TO CHC POPS. LOWS WILL DROP INTO THE UPR 50S TO LOWER 60S. REMNANTS OF TS BILL WILL BE MOVING INTO ARKANSAS BY LATE FRIDAY AFTERNOON WITH HIGH PRESSURE HELPING SLOW ITS PROGRESS NORTH AND EVENTUALLY HELP IN TURNING MORE EAST INTO THE OHIO RIVER VALLEY. PARTLY SUNNY SKIES SHOULD PREVAIL FOR THE AREA WITH AT LEAST A 24 HOUR PERIOD OF DRYING FOR MOST IF NOT ALL LOCATIONS. OUTSIDE CHANCE OF A SHOWER OR STORM COULD POP IN AFTERNOON HOURS WITH HEATING AS STEEPER LAPSE RATES AND SOME LINGERING MSTR ALLOWS FOR CU DEVELOPMENT. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 301 PM EDT THU JUN 18 2015 THIS WEEKEND INTO EARLY NEXT WEEK WILL CONTINUE TO FEATURE ACTIVE ZONAL FLOW ALOFT. FRIDAY NIGHT INTO SATURDAY WX WILL DEPEND ON TRACK OF REMNANT TROPICAL CIRCULATION AND ASSOCIATED AREA OF DEEP MOISTURE/HEAVY RAIN. LATEST MODEL SIMULATIONS CONTINUE TO DEFLECT THIS FEATURE MORE EAST THROUGH THE OHIO VALLEY DURING THIS TIME WHICH WOULD RESULT IN HEAVY RAINS BYPASSING OUR WESTERN/NORTHERN ZONES TO THE SOUTH. CLOSE CALL IN OUR FAR SOUTHEAST NEAR NORTHERN FRINGE OF CIRCULATION WHERE LIKELY POPS WERE RETAINED. THIS WILL NEED TO BE MONITORED GIVEN LOW FFG/SATURATED SOILS/HIGH RIVER LEVELS. SEVERAL LOW AMPLITUDE SHORTWAVES EMBEDDED IN PROGRESSIVE FLOW WILL LIKELY HELP FOCUS CONVECTIVE COMPLEXES INVOF A PREEXISTING BAROCLINIC ZONE/INSTABILITY AXIS THAT MAY IMPACT THE LOCAL AREA LATER SATURDAY NIGHT/SUNDAY AND AGAIN ON MONDAY. HELD WITH BROADBRUSH CHANCE POPS AT THIS FORECAST RANGE UNTIL BETTER TIMING/AMPLITUDE DETAILS CAN BE RESOLVED. AMPLIFYING RIDGE OVER THE SOUTHWEST US AND HIGH PLAINS WILL FORCE MID-UPPER LEVEL FLOW TO VEER MORE NORTHWEST ACROSS THE GREAT LAKES REGION BY THE MIDDLE OF NEXT WEEK. THIS MAY ALLOW FOR LOWER HUMIDITY AS FRONTAL BOUNDARY SETTLES SOUTH FOR A BRIEF TIME. UNFORTUNATELY HARD TO RULE OUT RAIN IN ANY PERIOD GIVEN POTENTIAL FOR STRONGER NW FLOW DISTURBANCES TO PROPAGATE THROUGH. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1248 PM EDT THU JUN 18 2015 SCATTERED SHOWERS AND STORMS SHOULD BEGIN TO DEVELOP ACROSS THE AREA OVER THE NEXT COUPLE OF HOURS AND EXPAND IN COVERAGE AND INTENSITY...ESPECIALLY MOVING TOWARDS KFWA. PAST TIMING IN TEMPO GROUPS STILL LOOKS REASONABLE SO ONLY MINOR CHANGES. FRONT SHOULD CLEAR KSBN TOWARDS 00Z AN A FEW HOURS LATER AT KFWA WHICH SHOULD END ANY CONVECTION. A FEW MODELS ATTEMPT TO RE- DEVELOP STRATUS/FOG OVERNIGHT INTO EARLY FRIDAY. WILL LEAVE OUT FOR NOW BUT WILL NEED TO TAKE A CLOSER LOOK AFTER WE SEE WHAT THE EXPECTED CONVECTION DOES TO THE BOUNDARY LAYER. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...STEINWEDEL AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 457 AM EDT THU JUN 18 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-190900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 457 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE THIS MORNING INTO EARLY THIS EVENING ALONG AND JUST AHEAD OF A COLD FRONT ADVANCING THROUGH THE AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING WITH DAMAGING WIND GUSTS AS THE MAIN THREAT. A FEW OF THE STORMS MAY ALSO PRODUCE SOME HAIL. IN ADDITION TO THE THREAT OF SEVERE WEATHER...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE WHICH WOULD AGGRAVATE ONGOING FLOODING ACROSS AREAS WHICH HAVE ALREADY EXPERIENCED HEAVY RAINFALL OVER THE PAST WEEK ACROSS PORTIONS OF NORTHERN INDIANA AND NORTHWEST OHIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM SATURDAY THROUGH WEDNESDAY. AT THIS TIME THE BEST CHANCE OF THUNDERSTORMS LOOKS TO BE FROM SATURDAY THROUGH SUNDAY MORNING. DUE TO RECENT HEAVY RAINFALL ACROSS PORTIONS OF THE AREA...ANY PERIODS OF HEAVIER RAINFALL DURING THIS TIME MAY LEAD TO FLASH FLOODING OR CONTRIBUTE TO ADDITIONAL EXTENSIVE FLOODING IN AREAS ALREADY IMPACTED WITH STANDING WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. SPOTTERS ARE ALSO ENCOURAGED TO SUBMIT FLOOD REPORTS AND HEAVY RAINFALL TOTALS IN EXCESS OF TWO INCHES THROUGH THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-190900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 457 AM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS FOR THE SATURDAY THROUGH WEDNESDAY PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
349 PM EDT THU JUN 18 2015
INZ013-020-022-182030-
WHITE-CASS-PULASKI-
349 PM EDT THU JUN 18 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WHITE...PULASKI AND
NORTHWESTERN CASS COUNTIES...
AT 348 PM EDT /248 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
NEAR MCCOYSBURG...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
MONTICELLO...WINAMAC...MONON...BROOKSTON...FRANCESVILLE...ROYAL
CENTER...MEDARYVILLE...PULASKI...RIPLEY...REYNOLDS...CHALMERS...
BURNETTSVILLE...NORWAY...BUFFALO...LAKESIDE IN PULASKI COUNTY...
BEARDSTOWN...IDAVILLE...CLYMERS...STAR CITY AND HEADLEE.
LAT...LON 4084 8699 4091 8699 4092 8693 4111 8693
4117 8655 4117 8650 4091 8647 4090 8645
4069 8642 4069 8652 4074 8653 4074 8675
4068 8676 4068 8674 4066 8678 4057 8677
4056 8687 4084 8706
TIME...MOT...LOC 1948Z 251DEG 43KT 4088 8707
MCSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 PM EDT THU JUN 18 2015
INZ022-023-182030-
CASS-MIAMI-
354 PM EDT THU JUN 18 2015
...SCATTERED STRONG THUNDERSTORMS WILL AFFECT WESTERN MIAMI AND CASS
COUNTIES...
AT 352 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS NEAR
WALTON...OR NEAR GRISSOM AFB...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
LOGANSPORT...PERU...GRISSOM AFB...WALTON...BUNKER HILL...MEXICO...
WELLS...FLORA...ERIE...DENVER...ONWARD...CHILI...PEORIA...METEA...
LUCERNE...TWELVE MILE...LEASES CORNER...NEAD...ANOKA AND DEACON.
LAT...LON 4069 8637 4069 8642 4091 8645 4091 8617
4093 8617 4093 8596 4066 8594 4061 8637
TIME...MOT...LOC 1952Z 244DEG 25KT 4070 8622
MCSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 PM EDT THU JUN 18 2015 INZ014>016-182115- MARSHALL-KOSCIUSKO-FULTON- 440 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARSHALL... NORTHEASTERN FULTON AND SOUTHWESTERN KOSCIUSKO COUNTIES... AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCHESTER...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... ROCHESTER...AKRON...MENTONE...WALNUT...TIPPECANOE...ETNA GREEN... BURKET...HOFFMAN LAKE...SEVASTOPOL...ATWOOD...OLD TIP TOWN...TIOSA... BEAVER DAM LAKE...LAKE MANITOU...ATHENS...TALMA...BEAVER DAM AND PALESTINE. LAT...LON 4130 8593 4105 8589 4103 8628 4120 8635 TIME...MOT...LOC 2039Z 255DEG 27KT 4111 8625 MCS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 1 NE DENVER 40.88N 86.06W
06/18/2015 M1.10 INCH MIAMI IN COCORAHS
1.10 INCHES FELL IN THE PAST 25 MINUTES
&&
NGThe Northern Indiana radar (KIWX), 38 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
7 thunderstorm wind. Local standard time, as filed.
Trees down.
Several trees and power lines down. Trees estimated 8 to 12 inches in diameter.
Large tree limb down on 200S at US-33.
Downed utility pole.
Tree down across 400E half mile south of 500S.
Forty foot pine tree uprooted across the road. Took down power lines.
Estimated 60 mph winds. Also, several 3 inch diameter tree limbs down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2015Every state in 2015This day in weather historyWarnings in Indiana, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589756, 589757, 589762, 589765, 589768, 589770, 589771.